Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 12, NWS Kansas City, MO

April 30, 2022Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 30, 2022, 7:20 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Apr 30, 2022, 11:33 AM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 7:20 AM CDT (12:20 UTC)
In effect from
Apr 30, 2022, 11:33 AM CDT
Expired
May 2, 2022, 5:56 AM CDT
In force
42 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 23.47 ft at Apr 30, 2022, 5:00 PM CDT.

actionminormoderate152004/3005/0105/0205/03
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:27 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 30, 6:27 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
627 AM CDT Sat Apr 30 2022

.Discussion...
Issued at 333 AM CDT SAT APR 30 2022

It has been a dark and stormy night for much of eastern KS and
western MO; however, rain is expected to be mostly out of the area
by sunrise. While cloudy skies remain, temperatures are expected
to reach back into the mid to upper 60s for most of the area with
far NW MO around 60F and central MO in the low to mid 70s. As the
surface low which brought last nights storms moves toward the NE,
some wrap around light precipitation is possible for far NW MO.
Cloudy skies continue north of the MO River through Sunday with
highs once again in the 60s and 70s. The pressure gradient remains
quite tight as the low pressure center passes to the north
keeping winds gusty through Saturday and Sunday with generally
westerly winds around 15-20 MPH gusting to 25-35 MPH Saturday and
25-30 MPH Sunday.

The weather pattern remains fairly active after the weekend.
Another wave from the west CONUS spins up a leeward surface
cyclone this time across the southern Plains. Showers and
thunderstorms are possible Monday night into Tuesday morning as
the low pressure center passes over the area. Hot on its heels is
another storm system that looks to move through Wednesday and
Thursday bringing with it more chances for widespread showers and
thunderstorms. One might say spring has arrived as winds
consistently maintain 10-15 MPH thanks to diurnal heating,
temperatures fluctuate between highs in the 60s and 70s to lows in
the 40s and 50s, and routine waves of thunderstorms return.

&&

.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 626 AM CDT SAT APR 30 2022

A low pressure system is passing by the area to the NW then north.
At the moment, there is an area of clearing over the terminals.
Sky coverage increases through the morning as clouds wrap around
the low from the west. CIGs remain mainly VFR; however, some
MVFR CIGs are possible. Gusty winds move into the area from the
west aided further by solar heating this morning. Westerly winds
sustain around 15-20 kts through the day with gusts around 30-35
kts dissipating after sunset.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Pesel
Aviation...Pesel
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
500 AM CDT Sat Apr 30 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
500 AM CDT Sat Apr 30 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Gusty westerly winds are expected today. Wind gusts up to 35 mph are
possible near the Iowa/Missouri border.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Gusty northwest winds are expected Sunday, gusting up to 30 mph.

Showers and thunderstorms are expected Monday. A strong storm or two
is possible throughout the day.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 30, 1:56 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
156 AM CDT SAT APR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND GST     MARSHALL                39.13N 93.20W
04/30/2022  M63 MPH          SALINE             MO   ASOS

0952 PM     HAIL             PARKVILLE               39.20N 94.68W
04/29/2022  E0.88 INCH       PLATTE             MO   BROADCAST MEDIA

1202 PM     HAIL             1 S LA MONTE            38.76N 93.42W
04/29/2022  M1.00 INCH       PETTIS             MO   PUBLIC

1234 AM     HAIL             3 S HUGHESVILLE         38.80N 93.30W
04/30/2022  M1.00 INCH       PETTIS             MO   EMERGENCY MNGR

            50 MPH WINDS WITH THE HAIL.

1121 AM     HAIL             4 ESE PITTSVILLE        38.82N 93.92W
04/29/2022  M1.75 INCH       JOHNSON            MO   PUBLIC

1143 AM     HAIL             2 ENE WARRENSBURG       38.77N 93.70W
04/29/2022  M1.00 INCH       JOHNSON            MO   PUBLIC

1008 PM     TSTM WND DMG     3 SSW KANSAS CITY       39.06N 94.61W
04/29/2022                   JACKSON            MO   PUBLIC

            LARGE TREE DOWN ON HOUSE. REPORT VIA SOCIAL
            MEDIA.

1011 PM     TSTM WND GST     KANSAS CITY             39.10N 94.59W
04/29/2022  E60 MPH          JACKSON            MO   TRAINED SPOTTER

            POWER LOSS.

1033 AM     HAIL             4 SW STRASBURG          38.72N 94.22W
04/29/2022  M1.00 INCH       CASS               MO   NWS EMPLOYEE

1102 PM     TSTM WND GST     PLEASANT HILL           38.79N 94.27W
04/29/2022  E60 MPH          CASS               MO   PUBLIC

            WIND GUST AT THE OFFICE.

0942 PM     HAIL             2 W LEWIS AND CLARK VIL 39.55N 95.10W
04/29/2022  E1.00 INCH       BUCHANAN           MO   PUBLIC

0954 AM     HAIL             5 W ADRIAN              38.40N 94.45W
04/29/2022  M1.00 INCH       BATES              MO   PUBLIC

1008 PM     TSTM WND DMG     1 N WESTWOOD HILLS      39.06N 94.61W
04/29/2022                   WYANDOTTE          KS   PUBLIC

            LARGE TREE DOWN ON HOME. REPORT VIA SOCIAL
            MEDIA.

0923 AM     HAIL             2 SSE LA CYGNE          38.31N 94.75W
04/29/2022  M1.00 INCH       LINN               KS   BROADCAST MEDIA

            DELAYED REPORT OF QUARTER SIZED HAIL.

1010 PM     TSTM WND DMG     2 SE LANSING            39.23N 94.86W
04/29/2022                   LEAVENWORTH        KS   EMERGENCY MNGR

            TREE DOWNED BY THUNDERSTORM.

1015 PM     TSTM WND GST     LEAVENWORTH             39.31N 94.92W
04/29/2022  E55 MPH          LEAVENWORTH        KS   PUBLIC

0933 PM     HAIL             1 SSE DE SOTO           38.96N 94.95W
04/29/2022  E0.70 INCH       JOHNSON            KS   EMERGENCY MNGR

1017 PM     HAIL             SHAWNEE                 39.01N 94.81W
04/29/2022  E0.70 INCH       JOHNSON            KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0913 PM     HAIL             4 E ARRINGTON           39.47N 95.46W
04/29/2022  E0.70 INCH       ATCHISON           KS   EMERGENCY MNGR

0920 PM     HAIL             4 S EFFINGHAM           39.47N 95.40W
04/29/2022  E0.70 INCH       ATCHISON           KS   EMERGENCY MNGR

0932 PM     HAIL             3 W CUMMINGS            39.46N 95.31W
04/29/2022  E0.70 INCH       ATCHISON           KS   EMERGENCY MNGR

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:45 PM CDTSevere Thunderstorm WarningEAXHolt45 min
Apr 29, 9:24 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt, Nodaway, Platte51 min
Apr 29, 9:29 PM CDTTornado WarningEAXBuchanan, Platte21 min
Apr 29, 9:58 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Platte47 min
Apr 29, 10:08 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more52 min
Apr 29, 10:44 PM CDTSevere Thunderstorm WarningEAXBates, Cass46 min
Apr 29, 11:07 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette38 min
Apr 29, 11:08 PM CDTAreal Flood AdvisoryEAXCass3 hr
Apr 29, 11:23 PM CDTAreal Flood AdvisoryEAXCass, Jackson, Johnson, Lafayette3 hr
Apr 29, 11:33 PM CDTRiver Flood WarningEAXCooper42 hr
Apr 30, 12:22 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Pettis, Randolph, Saline53 min
Apr 30, 5:43 AM CDTRiver Flood WarningEAXJohnson, Pettis50 hr
Apr 30, 7:25 AM CDTRiver Flood WarningEAXCooper, Saline8 days
Apr 30, 8:30 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston46 hr
Apr 30, 9:12 AM CDTRiver Flood WarningEAXCass, Henry, Johnson45 hr
Apr 30, 2:37 PM CDTRiver Flood WarningEAXCooper10 hr
Apr 29, 9:01 PM CDTTornado WarningEAXAtchison29 min
Apr 29, 9:18 PM CDTSpecial Weather StatementEAXJohnson, Miami27 min
Apr 29, 10:16 PM CDTSevere Thunderstorm WarningEAXLinn, Miami29 min

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.